Skip to Content

How do I wean off 30 mg of cymbalta after being on it for 3 years? I was given it for anxiety?

Responses (4)

kaismama 18 Jul 2014

Has the anxiety gone away? It best to talk to your Dr about asking so he can help you.

brandiesmom 18 Jul 2014

Oh yes, I quit the job 3 years ago and am now drawing retirement and ss so I'm happy as a clam. I didn't want to go to doctor because of insurance issues and get charged $60 for 3 sentence answer. That's why I hoped someone could give me guidelines. I have heard 2 weeks every other day and cut back from there.

balbanese 18 Jul 2014

You consult the physician who prescribed it and get help over a 6-10 week period. Halting this stuff any other way can lead to some horrid withdrawal effects, especially after 3-years. Get a Dr's help and go slow and you'll be fine.

pamee 19 Jul 2014

Reduce by 10% per month to start. A conservative taper is the safest way to go off Cymbalta. Some people find they can go faster and some people find they have to go slower. they can only tolerate decreases of a fraction of a milligram at a time.
(The amount of the reduction gets progressively smaller) Some people have tapered by opening the Cymbalta capsule and taking out the beads to gradually reduce the dosage.
You need to have your doctor help you as cymbalta can be difficult to get off of and can take many months.
I wish you the best of luck!
Take care and be safe.

Richie Bikelane 27 Jul 2014

Insist your doctor gets you to a psychiatrist. I'm going to my GP today to get him to refer me.
I tried to ween myself off from 30mg to zero as I had no idea of the effects. Buzzing arms, uncontrolled anger, dizziness, disturbed sleep , disturbing dreams and sweating at night were the side effects I wanted to rid my self from. Stopping simply doubled most of these effects. Then last night was the third night off and the effects were excruciating, spasms, anxiety, 'buzzing' arms and hands, itching legs and inability to sleep. Do not underestimate the task of coming off this medication. Also the big question is - how do you know that you will be as happy off the drug as you are on it? Yes your lifestyle has changed for the better, but it may be that the drug is the icing on the cake...

Good luck.

pamee 28 Jul 2014

I agree get to a psychiatrist

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions